Thunderstorm Wind, Texas
- When
- June 20, 7:10 PM CST
- Where
- Texas County, 1.66 mi E of Goodwell
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.600, -101.600
Scattered thunderstorms produced by a weak disturbance moved from the southwest to the northeast through the northwest Texas Panhandle into the central Oklahoma Panhandle. These storms managed to produce a couple severe wind gusts in the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Scattered thunderstorms produced by a weak disturbance moved from the southwest to the northeast through the northwest Texas Panhandle into the central Oklahoma Panhandle. These storms managed to produce a couple severe wind gusts in the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 20, 6:32 PM CST, 38 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 732 PM CDT Mon Jun 20 2022 .UPDATE... Mid-upr level ridge axis remains just south of the area through Tuesday with moisture axis in place across the NW. While the moisture axis and modest upper diffluence favors the NW, there is a little uncertainty WRT how far south a weak front will reach before stalling and this will also play a role in location of best storm chcs as well as timing. While SFC and MLCAPE dwindle down this evening, there is a little elevated CAPE that remains and the front could trigger additional storms in the NW late tonight or early Tuesday. So typical diurnal timing is not a given. That said, best chcs for storms will be in the late aftn and early evening with some heating. There is a bit more wind shear in the NW tomorrow (0-6 km bulk shear of 30-40) but CAPE is not overly impressive with SBCAPE forecast around 1500 j/kg. So overall not seeing much SVR threat (and we are not outlooked by SPC), but of course we managed to have a 50 kt gust today with a collapsing storm this evening and something similar can't be ruled out Tue. Made some minor tweaks to POPs tonight through Tuesday based on most recent guidance. Generally, this led to a bit of an increase. H7 dry advection will likely limit southern extent of TSTMS with most activity likely NW of Highway 60, but can't completely rule out precip at AMA. Gittinger && .AVIATION... Main concern will be for TSTMs in the area through Tuesday. DHT and GUY will continue to have best chances for storms which could happen any time in the next 24 hours with a boundary coming into the area, but have confined the timing that these are shown in the TAFs to the highest probability times which are through 03Z this evening and then again after 18Z on Tuesday. Outside of storms, VFR conditions will prevail. Gittinger && .PREV DISCUSSION... /Issued 147 PM CDT Mon Jun 20 2022/ SHORT TERM...Today through Tuesday night... An upper level high was centered over the lower Mississippi River Valley early this afternoon. Meanwhile, an upper level low was emerging from the northern Rockies onto the northern High Plains. This has put the Panhandles under a southwest flow aloft. This southwest flow aloft is helping to bring subtropical moisture across the Panhandles from Mexico. The best dynamics will be found across the western and northern part of the CWA this afternoon and tonight as these areas are closest to the upper trough lifting out from the Rockies. Therefore, believe that the western and northern part of the CWA will have the best chance of showers and thunderstorms through tonight. A cold front is expected to move across the Oklahoma Panhandle and the northern Texas Panhandle before stalling late Tuesday morning. This front could be a focus for additional shower and thunderstorm development Tuesday into Tuesday night. If this front moves farther south than anticipated at this time, then the pops may need to be increased and brought farther to the south. Some gusty winds and locally brief heavy rain will be the main threats with the storms today through Tuesday. Highs on Tuesday could be actually a little below normal across the north if cloud cover and showers and thunderstorms can hold on for most of the day. Highs will likely be above normal again south of the Canadian River. LONG TERM...Wednesday through Sunday night... By Tuesday a sinusoidal upper level pattern is progged to break down as the jet stream weakens and retreats to the north. A very narrow ridge over the Mississippi River Valley will broaden with the high becoming centered over TX, but elongated to the east and west encompassing the southeastern and southwestern CONUS. Anticyclonic flow aloft will continue to pump some subtropical moisture through Mexico into NM and CO. Perturbations in the flow will aide in showers and thunderstorms over much of this area with slight chances of showers and thunderstorms for portions of the far western and northern FA on Wednesday. The next upper level trough will traverse central Canada and the far Northern Great Plains on Saturday which may dampen the high and bring relief from triple digit temperatures expected going into Friday. With high pressure strengthening over the south-central US later this week, temperatures slowly creep back in to the triple digits for much of the FA on Friday. Some heat headlines may be possible on Friday afternoon especially for Palo Duro Canyon. Even with the main axis of H7 theta-e advection into NM there will be some available moisture over the FA for much of the extended. The main areas of shower/thunder activity to the west and northwest Wednesday through Friday. However, on Friday temperatures may very well spark some isolated pop-up activity with such hot temperatures. Have left the NBM PoPs for now which does not suggest this. The blends really do not give good precip chances to the FA until Saturday when a frontal boundary from the north is progged to move into the combined Panhandles. This front will create some lift for the available moisture and the NBM gives some more wide spread 20 to 50 PoPs for most of the combined Panhandles Saturday into Sunday. This front is also possibly going to give the area some highs below normal, with highs in the 80s on Sunday. Hoffeditz && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && 88/88
Hazardous Weather Outlook National Weather Service Amarillo TX 150 PM CDT Mon Jun 20 2022 OKZ001>003-TXZ001>020-317-211100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 150 PM CDT Mon Jun 20 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible this afternoon and tonight for the western and northern parts of the Panhandles. The probability for severe weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms will be possible Tuesday through Wednesday favoring the western and northern combined Panhandles in the afternoon and evening. The probability for severe thunderstorms is low at this time. Thunderstorms are possible again Saturday into Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT MON JUN 20 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST 4 SSW DALHART 36.02N 102.55W
06/20/2022 M58 MPH HARTLEY TX ASOS
ASOS STATION KDHT DALHART (ASOS).
&&The Amarillo radar (KAMA), 152 km away, was scanning. The volume nearest the first event began at 01:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038705.